Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 16, 2007, 12:49 PM CDT for Smith County, Texas. It was in force for 86 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 12:49 PM CDT (17:49 UTC)
- Expired
- Jun 16, 2007, 2:15 PM CDT
- In force
- 86 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 12:55 PM CDT | FLASH FLOOD | 3 Ne Tyler, TX | FM 724...TX 110 N...FM 2015...AND NUMEROUS COUNTY ROADS ACROSS NORTHERN PART OF COUNTY CLOSED OR WASHED OUT |
| Jun 16, 1:30 PM CDT | FLASH FLOOD | 6 E Tyler, TX | CR-26 WASHED OUT BETWEEN TX-850 AND CR-21. WILL LIKELY BE CLOSED FOR SEVERAL DAYS. |
| Jun 16, 1:47 PM CDT | FLASH FLOOD | 3 Sw Lindale, TX | PARTS OF COUNTY ROAD 411 UNDER WATER. WATER RESUCE UNDERWAY. |
| Jun 16, 1:55 PM CDT | FLASH FLOOD | Tyler, TX | REPORTS OF SEVERAL CLOSED ROADS ACROSS SMITH COUNTY DUE TO HIGH WATER. CR-2260 IS UNDER 4 FEET OF WATER. FM-724 IS CLOSED 3 MILES FROM US-64. FM-757 AND 2767 ALSO CLOSED. CR-472 CLOSED BETWEEN CR-433 AND 411. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 161752
FFWSHV
TXC423-161915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 PM CDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
* UNTIL 215 PM CDT
* AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE MODERATE TO HEAVY RAINFALL OCCURRING OVER ALL OF
SMITH COUNTY. REPORTS FROM SMITH COUNTY SHERIFFS OFFICE INDICATE
CONTINUED PROBLEMS WITH FLOODING ON AREA ROADWAYS...WITH NUMEROUS
COUNTY ROADS EITHER CLOSED OR WASHED OUT. EVEN THOUGH RAINFALL
RATES HAVE SLOWED...ANY ADDITIONAL RAINFALL WILL ONLY MAKE THE
ONGOING FLOODING WORSE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LINDALE...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3215 9547 3235 9544 3249 9559 3268 9559
3260 9548 3260 9533 3254 9520 3256 9515
3253 9500 3215 9499 3215 9499
$$
BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 10:15 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 16, 10:15 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CDT SAT JUN 16 2007 .DISCUSSION... FLASH FLOOD WARNINGS ARE OUT FOR SMITH AND UPSHUR COUNTIES THIS MORNING...AS RAIN CONTINUES TO TRAIN NORTHWARD OVER PORTIONS OF EAST TEXAS. AN UPPER LEVEL LOW SPINNING OVER NORTH CENTRAL TEXAS IS THE CULPRIT OF THIS ACTIVITY...AS DISTURBANCES ROTATING AROUND THE LOW INTERACT WITH THE ABUNDANT MOISTURE ACROSS THE AREA. CURRENT FORECAST HAS A DECENT CHANCE OF RAIN THE FORECAST FOR THE ENTIRE AREA...SO NO CHANGES TO POP FORECAST WILL BE MADE. CLOUD COVER WILL LIMIT HEATING...SO CONVECTION REACHING SEVERE STATUS WILL BE LIMITED. TEMPS WILL HAVE TO MONITORED FOR ANY DECENT BREAKS IN THE OVERCAST TO THE EAST...BUT ALL IS WELL AT THIS TIME IN THAT AREA. SO HEAVY RAIN OVER PARTS OF EAST TEXAS IS THE FOCUS AT THIS TIME...AS MORE FLASH FLOOD WARNING MAY BE NEEDED IF RAIN CONTINUES TO TRAIN ACROSS THE AREA. ELEVEN && .AVIATION... ADDITIONAL DISTURBANCES ARE POISED TO MOVE INTO THE FORECAST AREA FOR THE AFTERNOON HOURS AS AN UPPER-LEVEL LOW CONTINUES TO SPIN OVER NORTH TEXAS. AIRPORTS OVER THE EASTERN PART OF THE FORECAST AREA ARE DRY FOR NOW...WITH VFR FLIGHT CATEGORIES NOTED IN SURFACE OBSERVATIONS. CONDITIONS SHOULD GRADUALLY DETERIORATE THROUGH THE AFTERNOON AS CONVECTION SLOWLY MOVES EAST FROM TEXAS AND ADDITIONAL SHRA/TSRA DEVELOP. IN GENERAL...LOOK FOR FLIGHT CATEGORIES TO REMAIN MOSTLY MVFR FOR THE 1800 UTC TAF PACKAGE WITH REDUCTIONS INTO IFR POSSIBLE IN HEAVIER SHRA/TSRA. /21/ && .PREVIOUS POINT TEMPS/POPS... SHV 83 70 87 71 / 60 40 40 30 MLU 87 69 91 70 / 50 30 20 20 DEQ 82 69 84 68 / 60 50 50 50 TXK 82 69 86 70 / 60 40 40 40 ELD 84 68 89 68 / 50 30 20 30 TYR 81 69 83 71 / 70 50 50 50 GGG 81 69 85 70 / 70 50 50 50 LFK 84 69 85 71 / 60 40 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/21
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUN 16 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-170000- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AFTERNOON SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS MUCH OF THE FOUR STATE REGION...AS AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS STATIONARY ACROSS NORTH CENTRAL TEXAS. IN ADDITION...THE AIR MASS OVER THE FOUR STATE AREA REMAINS SATURATED... ADDING TO THE INCREASED RISK OF LOCALLY HEAVY RAINFALL. ANY NEW THUNDERSTORMS THAT DEVELOP WILL LIKELY BE SLOW MOVING...PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES IN SHORT PERIODS OF TIME. THUS...LOCALIZED FLOODING MAY RESULT...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL PERSIST SUNDAY AND MONDAY...AS THE UPPER LOW PRESSURE AREA REMAINS ANCHORED OVER NORTH CENTRAL TEXAS OVER THE NEXT DAY OR SO. THIS SYSTEM SHOULD WEAKEN AND SLOWLY EJECT NORTHEAST INTO OKLAHOMA AND WESTERN ARKANSAS MONDAY...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP OVER ALL THE FOUR STATE REGION THROUGH TUESDAY. SOME ISOLATED STORMS MAY BRIEFLY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HOWEVER...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR DRAINAGE AREAS. THIS THREAT WILL BEGIN TO END LATE TUESDAY...AS THE REMNANTS OF THIS SYSTEM DRIFT SOUTH AND EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS...SHOULD NOT BE MAY BE NEEDED THIS AFTERNO0N AND TONIGHT. 11
In the hours before
Local storm report, Jun 16, 8:07 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 AM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 4 N BIG SANDY 32.64N 95.11W
06/16/2007 UPSHUR TX LAW ENFORCEMENT
INTERSECTION OF HIGHWAY 1002 AND ASPEN ROAD IS UNDERWATER
AND IS IN THE PROCESS OF BEING CLOSED.
&&
15Local storm report, Jun 16, 9:37 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 AM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM FLASH FLOOD 1 N GLADEWATER 32.56N 94.95W
06/16/2007 UPSHUR TX TRAINED SPOTTER
FLOODING ACROSS US 80 WITH MINOR SIDESTREET FLOODING IN
NORTH PART OF CITY
&&
12Local storm report, Jun 16, 11:48 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD 3 S GLADEWATER 32.50N 94.95W
06/16/2007 GREGG TX LAW ENFORCEMENT
TX 135 NEAR FM 2207 CLOSED DUE TO HIGH WATER
1120 AM FLASH FLOOD 5 E GLADEWATER 32.54N 94.86W
06/16/2007 GREGG TX LAW ENFORCEMENT
WATER OVER US 271...MCCOMIC RD...AND MULTIPLE SECONDARY
ROADS IN NORTHWEST PART OF COUNTY
1123 AM FLASH FLOOD 5 S LINDALE 32.43N 95.41W
06/16/2007 SMITH TX LAW ENFORCEMENT
WATER OVER MULTIPLE SECONDARY ROADS IN NORTHERN PART OF
SMITH CO.
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:53 AM CDT | Flash Flood Warning | SHV | Upshur | 3 hr |
| Jun 16, 9:50 AM CDT | Flash Flood Warning | SHV | Smith | 3 hr |
| Jun 16, 11:24 AM CDT | Flash Flood Warning | SHV | Gregg, Upshur | 4 hr |
| Jun 16, 3:32 PM CDT | Flash Flood Watch | SHV | Angelina, Camp, Cherokee, Franklin, Gregg, Harrison and 12 more | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.